I am asking if his anger and agitation is part of his pre teens or is this a side effect from the medication, given that he has been on the meds for a year. We had decreased the mg from 18 to 10mg, Would the change in dosage cause this at all?
First communicate with him, then have him go down on the dosage if it seems that the medication contributes to his agitation. Aggression and abuse are outward symptoms of inner turmoil and emotions that are extreme and he cannot manage. We cannot know whether this is due to medication or to teenage issues but I would investigate both routes, first making sure to communicate that he has your love and support and do your best to connect with him by listening to what he is experiencing. That is the only way to truly help your child. Or connect with him someone who can help him to feel listened to. I am not a medical professional but am a young adult who has taken Strattera for five years throughout end of high school and all of college. I have experience in psychotherapy as a patient and ADHD medications as a patient.
My son is adhd and strattera was given to my son at that age! He felt very angry on it and told me to take him off or he would punch his teacher soon! He was only on it over a week! We change him to Vyvanse which worked well but he had no appetite so he was changed to concerta and took ciproheptadine for appetite! Then that helped him eat normally and that helped him grow too! He has been on that for 8 years now. He has had great grades abd now in his second year of college. Doing great!
- Strattera Information for Consumers
- Strattera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Strattera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Apr 2010 • 1 answer
Atomoxetine - I gave my son 7 years strattera 10mg 2weeks then 18mg another 2 weeks but I noticed he
Posted 11 May 2014 • 2 answers
Posted 1 Jun 2015 • 1 answer
Posted 25 Dec 2015 • 2 answers
Posted 29 Sep 2016 • 1 answer